Alert archive / Wisconsin / Frost Advisories in 2007

Frost Advisory 1, NWS Milwaukee, WI

May 17, 200720 counties in Wisconsin

NWS Milwaukee, WI issued this frost advisory at May 17, 2007, 2:58 PM CDT for 20 counties in Wisconsin. It took effect at May 18, 2007, 1:00 AM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 17, 2007, 2:58 PM CDT (19:58 UTC)
In effect from
May 18, 2007, 1:00 AM CDT
Expired
May 18, 2007, 3:18 AM CDT
In force
2 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMKX 171958
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
258 PM CDT THU MAY 17 2007

...AREAS OF FROST EXPECTED ACROSS SOUTH-CENTRAL AND SOUTHEASTERN
WISCONSIN TONIGHT...

.A LARGE AREA OF HIGH PRESSURE WILL DRIFT OVER SOUTHERN WISCONSIN
TONIGHT. THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A DRY
AIRMASS WILL ALLOW TEMPERATURES TO FALL QUICKLY AFTER
SUNSET...WITH READINGS BOTTOMING OUT IN THE LOWER 30S TOWARD DAYBREAK.
AREAS OF FROST ARE LIKELY...ALTHOUGH LOCATIONS RIGHT ALONG THE
LAKE MICHIGAN SHORELINE WILL REMAIN A BIT WARMER...IN THE UPPER
30S TO NEAR 40 DEGREES.

WIZ046-047-051-052-056>060-062>072-180600-
/O.NEW.KMKX.FR.Y.0001.070518T0600Z-070518T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
258 PM CDT THU MAY 17 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A DRY
AIRMASS WILL ALLOW TEMPERATURES TO FALL NEAR FREEZING BY EARLY
FRIDAY MORNING. AREAS OF FROST ARE LIKELY...EXCEPT RIGHT ALONG THE
LAKE MICHIGAN SHORELINE. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

FOWLE/HENTZ
3 follow-up statements
000 
WWUS73 KMKX 172105
NPWMKX

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 PM CDT THU MAY 17 2007

...AREAS OF FROST EXPECTED ACROSS SOUTH-CENTRAL AND SOUTHEASTERN
WISCONSIN TONIGHT...

.A LARGE AREA OF HIGH PRESSURE WILL DRIFT OVER SOUTHERN WISCONSIN
TONIGHT. THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A DRY
AIRMASS WILL ALLOW TEMPERATURES TO FALL QUICKLY AFTER
SUNSET...WITH READINGS BOTTOMING OUT IN THE LOWER 30S TOWARD DAYBREAK.
AREAS OF FROST ARE LIKELY...ALTHOUGH LOCATIONS RIGHT ALONG THE
LAKE MICHIGAN SHORELINE WILL REMAIN A BIT WARMER...IN THE UPPER
30S TO NEAR 40 DEGREES.

WIZ046-047-051-052-056>060-062>072-180730-
/O.NEW.KMKX.FR.Y.0001.070518T0600Z-070518T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
405 PM CDT THU MAY 17 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A DRY
AIRMASS WILL ALLOW TEMPERATURES TO FALL NEAR FREEZING BY EARLY
FRIDAY MORNING. AREAS OF FROST ARE LIKELY...EXCEPT RIGHT ALONG THE
LAKE MICHIGAN SHORELINE. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

FOWLE/HENTZ
000 
WWUS73 KMKX 180242
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
942 PM CDT THU MAY 17 2007

...AREAS OF FROST EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEAST 
WISCONSIN TONIGHT...

.A LARGE AREA OF HIGH PRESSURE HAS SETTLED OVER SOUTHERN
WISCONSIN TONIGHT. THE COMBINATION OF CLEAR SKIES...LIGHT
WINDS...AND A DRY AIRMASS WILL ALLOW TEMPERATURES TO BOTTOM OUT
IN THE LOWER AND MID 30S BY DAYBREAK. AREAS OF FROST ARE
LIKELY...ALTHOUGH LOCATIONS RIGHT ALONG THE LAKE MICHIGAN
SHORELINE WILL REMAIN A BIT WARMER...IN THE UPPER 30S TO NEAR 40
DEGREES.

WIZ046-047-051-052-056>060-062>072-181045-
/O.CON.KMKX.FR.Y.0001.070518T0600Z-070518T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
942 PM CDT THU MAY 17 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
FRIDAY...

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS
WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S BY
DAYBREAK FRIDAY MORNING. AREAS OF FROST ARE LIKELY...EXCEPT RIGHT
ALONG THE LAKE MICHIGAN SHORELINE.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
DAVIS
000 
WWUS73 KMKX 180818
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CDT FRI MAY 18 2007

...FROST ADVISORY IS CANCELED...

.LOW TEMPERATURES ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN
ARE HOLDING IN THE UPPER 30S TO LOWER 40S...WITH LIGHT SOUTHERLY
WINDS TO DEVELOP EARLY THIS MORNING.

TEMPERATURES ARE EXPECTED TO HOLD STEADY OR SLOWLY RISE THROUGH
SUNRISE...THEREFORE CONDITIONS WILL NOT SUPPORT WIDESPREAD
FROST...THOUGH PATCHY FROST IS STILL POSSIBLE IN LOW-LYING RURAL
LOCATIONS. THE FROST ADVISORY IS CANCELED.

WIZ046-047-051-052-056>060-062>072-180930-
/O.CAN.KMKX.FR.Y.0001.000000T0000Z-070518T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
318 AM CDT FRI MAY 18 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELED
THE FROST ADVISORY. 

LOW TEMPERATURES EARLY THIS MORNING WILL BE TOO WARM FOR
WIDESPREAD FROST. PATCHY FROST IS EXPECTED WHERE TEMPERATURES COOL
INTO THE MIDDLE 30S...MAINLY IN LOW-LYING RURAL LOCATIONS...WITH
PATCHY GROUND FOG REDUCING VISIBILITIES TO UNDER 2 MILES POSSIBLE
ELSEWHERE.

$$

REM/MG

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at May 17, 3:59 AM CDT, 10 hours 59 minutes earlier.

Area forecast discussion, May 17, 3:59 AM CDT, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 AM CDT THU MAY 17 2007

.DISCUSSION...FCST FOCUS IS ON OVERALL QUIET WX REGIME INTO AT
LEAST EARLY SATURDAY AND THEN PCPN CHCS WITH LATE SAT FROPA AND
FRONTAL PLACEMENT IMPACT ON TEMPS FOR SUNDAY.

INFLUENCE OF DRY HIGH PRESSURE WILL CARRY US THROUGH THE NEXT COUPLE
OF DAYS QUITE NICELY.

MID CLOUDS ERODING ACRS ERN WI ON WRN PERIPHERY OF LWR MI UPR LOW
SHOULD SET US UP FOR PLENTY OF SUNSHINE TODAY.

PROXIMITY OF SFC/UPR RIDGE AXES TNGT AND LINGERING H8 COOL POOL
SHOULD ALLOW TEMPS TO DROP TO COOL LEVELS AGAIN. WILL GO AHEAD AND
ADD SOME PATCHY FROST WORDING FOR MOST AREAS.

DVLPG SW WIND REGIME FOR FRI AND SAT WILL TRANSLATE TO A MODERATION
IN TEMPS AS H8 TEMPS/1000-500MB THICKNESSES INCREASE.

NEXT FOCUS WILL BE ON CONVECTION ASSOCIATED WITH FRONTAL BOUNDARY
COMING INTO PLAY LATER SATURDAY AND SATURDAY NIGHT. NOTING AN
INCREASE IN 2D FULL WIND FRONTOGENESIS ASSOC WITH FROPA. INSTAB
AXIS DEVELOPS DURG SAT AFTN WITH ML CAPES FROM 200-500 J/KG AND
LIS JUST A SHADE UNDER ZERO. GFS SHOWS ONCE AGAIN SUSPICIOUS
VORT CENTERS HOWEVER THERE DOES APPEAR TO BE AN OVERALL KINK IN
THE FLOW PER H7 PROGS WITH AN ASSOC UVV MAX. SOME UNUSUAL UPR DVRG
MAXES GIVEN STGEST JET WELL NORTH AND GENERAL RIDGINESS AT H2-H3.
GIVEN THE INCREASE IN FAVORABLE LOWER LEVEL FORCING AND THE
AVAILABLE INSTAB...WILL GO WITH CHCY POPS FOR LATER SATURDAY INTO
SATURDAY NIGHT.

CONSIDERABLE DISCUSSION REGARDING ANTICIPATED FRONTAL POSITIONING
FOR SUNDAY. DPROGS SHOW THE GFS IS TAKING FRONT WELL SOUTH OF
HERE...IN FACT THE MEX MOS IMPLIES CWA WOULD NOT GET OUT OF THE
50S FOR HIGHS. THE 00Z GEM ALSO STEERING IN THAT DIRECTION...THOUGH THE
ECMWF HAS BEEN FAIRLY CONSISTENT IN KEEPING THE FRONT CLOSE BY.
HPC IS LEANING IN THIS DIRECTION AND WILL MAINTAIN A WARMER LOOK
THAN THE MOS FOR SUNDAY...THOUGH STILL ACCOUNT FOR THE LIKELY LAKE
INFLUENCE WITH THE ENE WIND REGIME AND LIKELY EAST TO WEST TEMPERATURE
GRADIENT.

GFS AND ECMWF CONTINUE TO SHOW SFC BOUNDARY IN VCNTY OF CWA FOR
MONDAY. GREATEST H8 FORCING AND 1000-500MB THICKNESS PACKING SUGGESTS
BEST FORCING FOR TSTMS WILL BE CONFINED TO NRN CWA OR EVEN POINTS
NORTH WITH UPR RDGING NOTED FROM BOTH ECMWF AND GFS. WILL MAINTAIN
THE SLGT CHC ACRS THE NE CWA.

&&
10

.AVIATION...POCKETS OF BKN MVFR CIGS WRAPPING INTO FAR SE WI AROUND
DEPARTING MID LVL LOW WILL EXIT TO THE SOUTHEAST BY 12Z...WITH
ISOLATED MVR VSBYS IN S CNTRL WI ALSO IMPROVING AFT 12Z. VFR
CONDITIONS EXPECTED THRU SATURDAY AS COOL AND DRY HI PRES BUILDS
INTO WRN GRT LAKES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 17, 1:30 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT THU MAY 17 2007

WIZ046-047-051-052-056>060-062>072-181015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
130 PM CDT THU MAY 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FROST IS POSSIBLE TONIGHT AWAY FROM LAKE MICHIGAN. ANY PLANTS
SENSITIVE TO FROST DAMAGE SHOULD BE PROTECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON INTO
SUNDAY...AND AGAIN TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-181015-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
130 PM CDT THU MAY 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON INTO
SUNDAY...AND AGAIN TUESDAY NIGHT AND WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BE REACHED SATURDAY NIGHT
INTO SUNDAY MORNING AS A COLD FRONT SWEEPS DOWN LAKE MICHIGAN WITH
A SHARP WIND SHIFT AND RAPID INCREASE IN WIND SPEEDS.

FOWLE
WWW.WEATHER.GOV/MKX

Nearby

Frost Advisories in Wisconsin, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.